Vol. 242, No. 2, 2009

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Nonarchimedean equidistribution on elliptic curves with global applications

Clayton Petsche

Vol. 242 (2009), No. 2, 345–375
Abstract

Let 𝕂 be an algebraically closed, complete, nonarchimedean field, let E∕𝕂 be an elliptic curve, and let E denote the Berkovich analytic space associated to E∕𝕂. We study the μ-equidistribution of finite subsets of E(𝕂), where μ is a certain canonical unit Borel measure on E. Our main result is an inequality bounding the error term when testing against a certain class of continuous functions on E. We then give two applications to elliptic curves over global function fields: We prove a function field analogue of the Szpiro–Ullmo–Zhang equidistribution theorem for small points, and a function field analogue of a result of Baker, Ih, and Rumely on the finiteness of S-integral torsion points. Both applications are given in explicit quantitative form.

Keywords
elliptic curves, nonarchimedean fields, function fields, Berkovich analytic spaces, equidistribution, integral points
Mathematical Subject Classification 2000
Primary: 11G05, 11G07, 11G50
Milestones
Received: 20 December 2008
Revised: 13 April 2009
Accepted: 14 April 2009
Published: 1 October 2009
Authors
Clayton Petsche
Department of Mathematics and Statistics
Hunter College
695 Park Avenue
New York, NY 10065
United States